Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 5:09 PM CDT for Rock County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 22, 2006, 5:38 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 43 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 222209 SVRMKX WIC105-222315- /O.NEW.KMKX.SV.W.0133.060722T2209Z-060722T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 509 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 615 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 10 MILES SOUTHEAST OF JANESVILLE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLYDE AND CLINTON BY 520 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4281 8879 4281 8913 4252 8911 4250 8876 $$
2 follow-up statements
000 WWUS53 KMKX 222228 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 526 PM CDT SAT JUL 22 2006 WIC105-222315- /O.CON.KMKX.SV.W.0133.000000T0000Z-060722T2315Z/ ROCK WI- 526 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR ROCK COUNTY... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 11 MILES EAST NORTHEAST OF BELOIT...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE RURAL AREA SOUTHEAST OF CLINTON THROUGH 600 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4281 8879 4281 8913 4252 8911 4250 8876 $$ KAPELA
000 WWUS53 KMKX 222238 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 537 PM CDT SAT JUL 22 2006 WIC105-222246- /O.CAN.KMKX.SV.W.0133.000000T0000Z-060722T2315Z/ ROCK WI- 537 PM CDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY IS CANCELLED... THE STORMS HAVE WEAKENED AS THEY MOVED THROUGH THE CLINTON AREA...THEREFORE THE WARNING HAS BEEN CANCELED. ADDITIONAL SCATTERED STORMS WILL AFFECT ROCK COUNTY INTO THE EVENING HOURS. BRIEF HEAVY RAINS AND SMALL HAIL ARE POSSIBLE WITH THE STORMS. LAT...LON 4281 8879 4281 8913 4252 8911 4250 8876 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN. IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER SUNSET AS AIR MASS STABILIZES. IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS 1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION SUNDAY DUE TO PROGGED LOW LEVEL FIELDS. IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 22, 3:05 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 305 PM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF SOUTHERN WISCONSIN. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-231100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 305 PM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TZ
In the hours before
Local storm report, Jul 22, 4:20 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
420 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL PARDEEVILLE 43.53N 89.30W
07/22/2006 E0.25 INCH COLUMBIA WI TRAINED SPOTTER
0250 PM HAIL REEDSBURG 43.53N 90.00W
07/22/2006 E1.00 INCH SAUK WI PUBLIC
0250 PM TSTM WND GST REEDSBURG 43.53N 90.00W
07/22/2006 M63.00 MPH SAUK WI PUBLIC
TREE LIMBS DOWN.
0345 PM HAIL MILWAUKEE 43.06N 87.97W
07/22/2006 E0.25 INCH MILWAUKEE WI TRAINED SPOTTER
97TH STREET BETWEEN OKLAHOMA AVE AND BELOIT RD.
&&
GDLocal storm report, Jul 22, 4:27 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL ARGYLE 42.70N 89.87W
07/22/2006 E0.75 INCH LAFAYETTE WI TRAINED SPOTTER
0415 PM HAIL SOUTH WAYNE 42.57N 89.88W
07/22/2006 E1.00 INCH LAFAYETTE WI TRAINED SPOTTER
&&
GDLocal storm report, Jul 22, 4:40 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL WEST ALLIS 43.01N 88.03W
07/22/2006 E0.50 INCH MILWAUKEE WI TRAINED SPOTTER
AT THE INTERSECTION OF HIGHWAY 100 AND HIGHWAY 59.
&&
GDLocal storm report, Jul 22, 4:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SHEBOYGAN 43.75N 87.73W
07/22/2006 E0.25 INCH SHEBOYGAN WI TRAINED SPOTTER
&&
GDSpecial weather statement, Jul 22, 4:54 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 454 PM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-222254- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 454 PM CDT SAT JUL 22 2006 ...EXPECT SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA INTO THE EARLY EVENING... THUNDERSTORMS WERE SCATTERED ALL ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND THEY WILL CONTINUE INTO THE EARLY EVENING HOURS...BEFORE DIMINISHING QUICKLY WITH THE SETTING SUN. A FEW OF THE STORMS HAVE REACHED SEVERE LEVELS LATE THIS AFTERNOON... WITH THE STRONGEST STORM LOCATED OVER SOUTHEAST LAFAYETTE COUNTY... NEAR SOUTH WAYNE. ONE INCH HAIL IS POSSIBLE WITH THIS STORM. THE STORM WAS MOVING TO THE SOUTH AT 10 MPH AND WILL MOVE INTO NORTHERN ILLINOIS BEFORE 530 PM. MOST OF THE STRONGER STORMS WERE PRODUCING PEA SIZE HAIL AND BRIEF TORRENTIAL RAINFALL. ONE INCH OF RAIN IN ABOUT 30 MINUTES IS POSSIBLE. SOME BRIEF FLOODING OF LOW LYING AREAS...AND ROADS IN URBAN AREAS...IS POSSIBLE. REMAIN ALERT TO THE HAZARDOUS WEATHER LATE THIS AFTERNOON AND EVENING. DAVIS
Local storm report, Jul 22, 4:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
456 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL GRATIOT 42.58N 90.02W
07/22/2006 E0.50 INCH LAFAYETTE WI TRAINED SPOTTER
0452 PM TSTM WND GST 1 SW MADISON 43.07N 89.40W
07/22/2006 E58.00 MPH DANE WI TRAINED SPOTTER
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:43 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 47 min |
| Jul 22, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 50 min |
| Jul 22, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 56 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 21 min |
| Jul 22, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 28 min |
| Jul 22, 5:37 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 38 min |
| Jul 22, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 58 min |
| Jul 22, 6:52 PM CDT | Special Marine Warning | MKX | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.